Flecainide-Associated Bradycardia-Dependent Torsade de Pointes: Another Potential Mechanism of Proarrhythmia

Authors


  • Disclosure: This work was supported by a grant from the Korea Health 21 R&D Project (A085136), Ministry of Health and Welfare, Republic of Korea.

Address for reprints: Hui-Nam Pak, M.D., Ph.D., 250 Seungsanno, Seodaemun-gu, Seoul, Republic of Korea 120-752. Fax: 82-2-393-2041; e-mail: hnpak@yuhs.ac

Abstract

Although flecainide has a risk of proarrhythmia in patients with structural heart disease, its mechanism has been mainly ascribed to use-dependency and a rapid ventricular response to organized atrial tachyarrhythmias or to ventricular tachycardia. We present a patient who experienced recurrent syncope due to bradycardia-dependent torsade de pointes (TdP) associated with flecainide-related bradycardia and QT prolongation. Bradycardia-dependent TdP with QT prolongation can be considered as one of mechanisms of flecainide-induced proarrhythmia.

Ancillary